Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Des Moines, IA

May 15, 20096 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 15, 2009, 10:06 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 10:06 AM CDT (15:06 UTC)
Expired
May 15, 2009, 4:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IA, Clarke County, IA, Decatur County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 1:48 PM CDTFLASH FLOOD6 Sse Bedford, IAROAD CLOSED...DUE TO WATER OVER THE ROAD...ON 310TH ST BETWEEN ORANGE AVE AND MONTANA AVE. REPORTED BY COUNTY ENGINEER.
May 15, 1:48 PM CDTFLASH FLOOD7 Sse Bedford, IAROAD CLOSED...DUE TO WATER OVER THE ROAD...ON 317TH ST BETWEEN ORANGE AVE AND MONTANA AVE. REPORTED BY COUNTY ENGINEER.
May 15, 1:48 PM CDTFLASH FLOODEne Blockton, IAROAD CLOSED...DUE TO WATER OVER THE ROAD...ON 290TH ST WEST OF BLOCKTON. REPORTED BY COUNTY ENGINEER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 222 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 151506
FFWDMX
IAC003-039-053-159-173-175-152100-
/O.NEW.KDMX.FF.W.0007.090515T1506Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1006 AM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN SOUTH CENTRAL IOWA
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA
  SOUTHERN ADAMS COUNTY IN SOUTHWEST IOWA
  SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA
  SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA
  TAYLOR COUNTY IN SOUTHWEST IOWA

* UNTIL 400 PM CDT

* AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THAT THUNDERSTORMS HAVE PRODUCED AS MUCH AS 2 TO 3 INCHES OF RAIN 
  OVER THE WARNED AREA SINCE MIDNIGHT. ADDITIONAL THUNDERSTORMS WITH 
  HEAVY RAIN WERE ALSO APPROACHING THE WARNED AREA FROM THE WEST.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
      4056 9428

$$

ZOGG
5 follow-up statements
000 
WGUS73 KDMX 151650
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT FRI MAY 15 2009

IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
1150 AM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...

AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. 
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WERE APPROACHING FROM THE 
WEST.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
      4056 9428

$$

ZOGG
000 
WGUS73 KDMX 151749
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 PM CDT FRI MAY 15 2009

IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
1249 PM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS MODERATE RAINFALL ACROSS THE WARNED AREA. ADDITIONAL 
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WERE APPROACHING FROM THE 
WEST.

THE RINGGOLD COUNTY ENGINEERS OFFICE REPORTED THAT THE DITCHES AND 
CREEKS IN THE COUNTY WERE RUNNING NEAR OR AT BANKFULL.

RAINFALL FROM ADDITIONAL THUNDERSTORMS LATER TODAY MAY LEAD TO FLASH 
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
      4056 9428

$$

ZOGG
000 
WGUS73 KDMX 151913
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CDT FRI MAY 15 2009

IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
213 PM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS WITH MODERATE RAINFALL CONTINUING ACROSS 
THE WARNED AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE 
DEVELOPING WEST OF THE WARNED AREA...AND MOVING EAST.

THE TAYLOR COUNTY ENGINEERS OFFICE REPORTED ROAD CLOSURES...DUE TO 
WATER OVER THE ROAD...ON SECTIONS OF 310TH STREET AND 317TH STREET 
BETWEEN ORANGE AVENUE AND MONTANA AVENUE. IN ADDITION....290TH 
STREET WAS ALSO CLOSED...DUE TO WATER OVER THE ROAD...WEST OF 
BLOCKTON.

RAINFALL FROM ADDITIONAL THUNDERSTORMS LATER TODAY MAY LEAD TO FLASH 
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
      4056 9428

$$

ZOGG
000 
WGUS73 KDMX 151956
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT FRI MAY 15 2009

IAC003-039-053-159-173-175-152100-
/O.CON.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
256 PM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR
COUNTIES UNTIL 400 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS WITH MODERATE RAINFALL ACROSS THE WARNED 
AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING WEST OF 
THE WARNED AREA...AND MOVING EAST.

RAINFALL FROM ADDITIONAL THUNDERSTORMS LATER TODAY MAY LEAD TO FLASH 
FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BEDFORD...CORNING...LAMONI...LENOX...LEON AND MOUNT AYR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
      4056 9428

$$

ZOGG
000 
WGUS73 KDMX 152053
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 15 2009

IAC003-039-053-159-173-175-152106-
/O.EXP.KDMX.FF.W.0007.000000T0000Z-090515T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-CLARKE IA-
353 PM CDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CLARKE...
SOUTHERN ADAMS...SOUTHERN UNION...TAYLOR...RINGGOLD AND DECATUR 
COUNTIES HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM...BUT 
HAS BEEN REPLACED BY AN AREAL FLOOD WARNING FOR THE SAME AREA UNTIL 
330 AM CDT SATURDAY. THUS THE THREAT OF FLOODING WILL CONTINUE OVER 
THE WARNED AREA THROUGH EARLY SATURDAY MORNING.

CREEKS AND SMALL STREAMS WERE AT OR APPROACHING BANKFULL...AND WERE 
EITHER RISING OR STEADY. IN ADDITION...SOME RURAL ROADS WERE 
CLOSED DUE TO WATER OVER THEM IN TAYLOR COUNTY. ADDITIONAL SHOWERS 
AND THUNDERSTORMS...SOME WITH MODERATE TO HEAVY RAINFALL...WILL 
MOVE OVER THE WARNED AREA THIS EVENING. RAINFALL TOTALS OF 3 TO 4 
INCHES HAVE BEEN REPORTED SINCE MIDNIGHT.

LAT...LON 4058 9493 4101 9494 4100 9356 4057 9357
      4056 9428

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 15, 8:55 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 15, 8:55 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
855 AM CDT FRI MAY 15 2009

.UPDATED FOR THE 12Z AVIATION DISCUSSION...

.SHORT TERM.../TODAY/
MOISTURE SURGING NWD WITH DEW POINTS IN THE MID 60S INTO SRN KS NOW.
DVLPG WRMFNT WILL MAKE PROGRESS NWD...BUT EXPECT IT TO BE TOUGH WITH
THE RAIN COOLED AIR IN THE CONVECTIVE AREA.  WRMFNT EXPECTED TO
REACH THE SRN IA BORDER AREA BY 00Z.  KEPT TEMPS DOWN FOR THE MOST
PART OVER THE CNTRL AND NERN ZONES AND WENT A BIT WRMR FARTHER NW
WHERE RAFL WILL NOT BE AS CONTINUOUS.  CUR FFA LOOKS WELL PLACED AND
IS SUPPORTED WELL BY THE GFS FROM 00Z...THE 06Z NAM12 AND THE FIM
RUNS.  NO CHNGS MADE THERE.  CONSIDERED PUTTING IN SVR
WORDING...HWVR WITH LTL CHC FOR DECENT DESTABILIZATION FEEL THE
THREAT IS RELATIVELY LOW AND SHUD BE TO THE SE OF THE CWA FOR THE
MOST PART.

.LONG TERM.../TONIGHT THROUGH THU/
THE COLD FRONT WILL HEAD SOUTHEAST TONIGHT WITH SOME LINGERING RAIN
LIKELY SOUTHEAST DURING THE EARLY EVENING. A MUCH COOLER AIR MASS
WILL FILTER INTO THE REGION BEHIND THE FRONT...AND HIGHS SATURDAY
ARE ONLY EXPECTED TO REACH THE UPPER 50S TO LOWER 60S. BY SATURDAY
NIGHT...THE SFC RIDGE SHOULD STRADDLE THE FORECAST AREA WITH LIGHT
WINDS AND IDEAL CONDITIONS FOR RADIATIONAL COOLING. HAVE BUMPED
TEMPS DOWN A BIT SOME LOCATIONS AND EXPANDED THE FROST AREA.
EXPECTING MODERATING TEMPS INTO THE 70S BY MONDAY AS UPPER RIDGING
BUILDS IN.

IN THE LATER PERIODS...WILL FAVOR HPC IDEA OF LEANING TOWARDS
GFS/GFSENS/UKMET/GEM AND DISCOUNTING THE 15/00Z ECMWF. THE LATEST
RUN DIGS A H5 TROUGH INTO THE REGION LATE TUESDAY INTO
WEDNESDAY...WHILE THE OTHER MODELS MAINTAIN RIDGING OR ZONAL FLOW
AND WARMER TEMPERATURES. ON TUESDAY...THERE MAY BE SOME SHOWERS AND
STORMS OVER PARTS OF THE FORECAST AREA DEPENDING ON WHERE THE MAIN
SYNOPTIC BOUNDARY SETS UP BEFORE LIFTING NORTH. COLD FRONTAL PASSAGE
WILL LIKELY OCCUR LATE WEDNESDAY INTO THURSDAY WITH THE HIGHEST
COVERAGE OF PRECIP LIKELY. WILL TEMPER MAX TEMPS FOR TUESDAY A BIT
WITH THE BOUNDARY EXPECTED ACROSS THE STATE...OTHERWISE WARMER
READINGS LOOK REASONABLE THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...15/12Z
SOME UNCERTAINTY IN THE SCENARIO TO UNFOLD TODAY...AS SITUATION
SIMILAR TO TWO DAYS AGO...WITH LOW LEVEL STRATUS/MORNING CONVECTION
IN PLACE AND AN ADDITIONAL THUNDER THREAT THIS AFTERNOON. MAIN
AVIATION SITES IMPACTED TODAY TO BE KDSM AND KOTM...WITH SOME
SHOWER/POSSIBLE THUNDER MAYBE SPREADING FAR ENOUGH NORTH TO IMPACT
KFOD...KMCW...AND KALO. OTHERWISE CIGS MAINLY IN THE IFR/LIFR RANGE
ACROSS SOUTHERN IOWA WITH A FEW HOLES LIFTING THEM INTO MVFR RANGE.
CIGS TO REMAIN LOW THROUGHOUT THE MORNING AT LEAST...WHERE
ANTICIPATE COULD LIFT THIS AFTERNOON INTO THE MVFR RANGE.
SOUTHEASTERLY WINDS AHEAD OF THE SFC LOW OFF TO THE WEST...TO CHANGE
TO THE NORTHWEST THIS EVENING INTO THE OVERNIGHT AS THE COLD FRONTAL
BOUNDARY MOVES THROUGH. CONTINUED CHANCES FOR -SHRA/-TSRA ACROSS THE
SOUTHERN CWA WITH CONVECTION STRETCHING BACK INTO CENTRAL KANSAS ALL
MOVING TO THE NORTHEAST. HARD TO NAIL DOWN THUNDER TIMING
ATTM...WITH RESPECT TO THE UNCERTAINTY OF ADDITIONAL DEVELOPMENT
THIS AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TODAY /12Z-00Z/
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST.

&&

LONG TERM...KINNEY
SHORT TERM...MS MAY 09
AVIATION...ALBRECHT
Hazardous weather outlook, May 15, 5:17 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT FRI MAY 15 2009

IAZ061-062-073>075-082>086-093>097-161100-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
517 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...SOUTHEAST OF A LINE FROM CORNING...TO DES MOINES AND TAMA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY...BEFORE PUSHING
SOUTHEAST OF THE AREA DURING THE EARLY EVENING. ISOLATED SEVERE
THUNDERSTORMS WITH QUARTER SIZE HAIL AND 60 MPH WINDS ARE
POSSIBLE...MAINLY SOUTH OF HIGHWAY 34. EXPECT LOCALLY HEAVY RAIN...WITH
TOTAL RAINFALL OF 1 TO 3 INCHES...AND ISOLATED HIGHER AMOUNTS.

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT
WEEK. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081-
092-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-TAYLOR-
517 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN
IOWA...NORTHWEST OF A LINE FROM CORNING...TO DES MOINES AND TAMA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO WIDESPREAD NON-SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST IS EXPECTED EARLY SUNDAY MORNING...MAINLY ALONG AND NORTH OF
HIGHWAY 30...AND IN THE NISHNABOTNA RIVER VALLEY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT
WEEK. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJA/KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:58 AM CDTRiver Flood WarningDMXLucas, Wayne40 hr
May 15, 9:58 AM CDTRiver Flood WarningDMXAppanoose, Wayne28 hr
May 15, 10:58 AM CDTRiver Flood WarningDMXTaylor8 hr
May 15, 1:33 PM CDTRiver Flood WarningDMXWapello19 hr
May 15, 2:20 PM CDTRiver Flood WarningDMXDecatur5 hr
May 15, 3:44 PM CDTAreal Flood WarningDMXAdams, Clarke, Decatur, Ringgold, Taylor, Union12 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.